advertisement
Question
Posted by: Vanda | 2011/10/05

Heart Flutters

I have been experiencing " heart flutters" , after a visit at the dr I recieved tablets to use for the next 2 weeks, and I must monitor my heart beat . (15 - 18 per 10 seconds). Can certain medication like beta blockers or pain tablets cause these flutters or can it also be of an inactive thyroid? My Dr also told me that it might not be " heart fluttering"  but just a normal infection in muscles around the chest area. I am on the first week of taking these tablets, and dont feel better, I am still tired, I am still awaken at night with these " flutters" , should I rather seek a second opinion?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Vanda.

You don’t mention your age, or what tablets your doctor gave you.

The first step would be to try and identify the nature of the “heart flutters”. If they are happening every day, then the easiest way to do this is to wear a heart monitor for 24 or 48 hours. This will show you exactly what your heart is doing when you experience the “flutters”. If your heart is definitely irregular when you have the flutters, at least you then know that the symptoms are heart related. However they may still be completely harmless.
My advice would be to see your doctor again, arrange 24 or 48 hours of heart rhythm monitoring, and then if appropriate get him/her to refer you to a physician or cardiologist. As a general rule I would take treatment only if you actually know for sure what you are treating. And if in doubt, I agree - a second opinion is often worthwhile.

Best wishes, JT.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011/10/11

Hi Vanda.

You don’t mention your age, or what tablets your doctor gave you.

The first step would be to try and identify the nature of the “heart flutters”. If they are happening every day, then the easiest way to do this is to wear a heart monitor for 24 or 48 hours. This will show you exactly what your heart is doing when you experience the “flutters”. If your heart is definitely irregular when you have the flutters, at least you then know that the symptoms are heart related. However they may still be completely harmless.
My advice would be to see your doctor again, arrange 24 or 48 hours of heart rhythm monitoring, and then if appropriate get him/her to refer you to a physician or cardiologist. As a general rule I would take treatment only if you actually know for sure what you are treating. And if in doubt, I agree - a second opinion is often worthwhile.

Best wishes, JT.

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement